Alert archive / Georgia / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 78, NWS Tallahassee, FL

March 27, 20054 counties in Georgia; Henry County, Alabama

NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 27, 2005, 5:53 AM EST for 4 counties in Georgia; Henry County, Alabama. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 27, 2005, 5:53 AM EST (10:53 UTC)
Expired
Mar 27, 2005, 6:45 AM EST
In force
52 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

Counties Henry County, AL, Clay County, GA, Quitman County, GA, Randolph County, GA, Terrell County, GA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 27, 4:45 AM ESTTornado WatchSPC6 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 10.9 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2005-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2005-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2324 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 271054
SVRTAE
ALC067-GAC061-239-243-273-271145-
/O.NEW.KTAE.SV.W.0078.050327T1053Z-050327T1145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
553 AM EST SUN MAR 27 2005

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH HENRY COUNTY IN SOUTHEAST ALABAMA
  CLAY COUNTY IN SOUTHWEST GEORGIA
  QUITMAN COUNTY IN SOUTHWEST GEORGIA
  RANDOLPH COUNTY IN SOUTHWEST GEORGIA
  THIS INCLUDES THE CITY OF CUTHBERT
  TERRELL COUNTY IN SOUTHWEST GEORGIA
  THIS INCLUDES THE CITY OF DAWSON

* UNTIL 645 AM EST(545 AM CST)

* AT 549 AM EST(449 AM CST)...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  DESTRUCTIVE HURRICANE FORCE WINDS IN EXCESS OF 80 MPH. THESE STORMS 
  WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES NORTH OF CUTHBERT 
  TO 20 MILES WEST OF CUTHBERT...OR ALONG A LINE EXTENDING FROM 14 MILES 
  NORTH OF CUTHBERT TO 6 MILES NORTHWEST OF FORT GAINES...AND MOVING EAST AT
  40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  CUTHBERT BY 610 AM EST...
  SHELLMAN BY 625 AM EST...
  DAWSON BY 640 AM EST...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3205 8481 3168 8534 3164 8449 3207 8426

$$

9-FOURNIER
1 follow-up statement
000 
WWUS52 KTAE 271120
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
619 AM EST SUN MAR 27 2005

ALC067-GAC061-239-271129-
/O.CAN.KTAE.SV.W.0078.000000T0000Z-050327T1145Z/
HENRY AL-CLAY GA-QUITMAN GA-
519 AM CST SUN MAR 27 2005

...THE SEVERE THUNDERSTORM WARNING FOR QUITMAN...CLAY AND HENRY
COUNTIES IS CANCELLED...

LAT...LON 3201 8466 3171 8489 3165 8442 3205 8428

$$

GAC243-273-271145-
/O.CON.KTAE.SV.W.0078.000000T0000Z-050327T1145Z/
RANDOLPH GA-TERRELL GA-
619 AM EST SUN MAR 27 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 AM EST FOR
TERRELL AND RANDOLPH COUNTIES...

AT 615 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CHAMBLIS TO COLES...OR ALONG A LINE EXTENDING FROM 16
MILES NORTHWEST OF DAWSON TO CUTHBERT...MOVING EAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  GOFFS MILL AND PACHITLA BY 625 AM EST...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA.

LAT...LON 3201 8466 3171 8489 3165 8442 3205 8428

$$

9-FOURNIER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 2:15 AM EST, 3 hours 38 minutes earlier.

Area forecast discussion, Mar 27, 2:15 AM EST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
215 AM EST SUN MAR 27 2005

...TORNADO WATCH IN EFFECT UNTIL 5 AM EST (4 AM CST) ON SUNDAY
MORNING FOR ENTIRE CWA...

.SYNOPSIS...SURFACE LOW PRESSURE CONTINUES TO SHIFT TO THE NORTHEAST
ACROSS THE SOUTHEAST USA FORCING A WARM FRONT NORTH OF THE AREA.
NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPED ACROSS THE CWA WITH
DAMAGING WINDS AND HAIL IN STRONGER STORMS. WARM SOUTHERLY FLOW HAS
HELD TEMPS AND DEWPOINTS UP IN THE UPPER 60S.

&&

.SHORT TERM...(TODAY THROUGH MONDAY).
SEVERE WEATHER THREAT WILL CONTINUE TODAY AS LOW LEVEL JET MOVES
ACROSS THE AREA AND STORMS CONTINUE TO DEVELOP ACROSS THE CWA. THE
THREAT OF HAIL, DAMAGING WINDS AND ISOLATED TORNADOES WILL CONTINUE
THROUGH THE MORNING HOURS AND EXTEND UNTIL THE AFTERNOON AS THE LOW
PRESSURE MOVES TO THE NORTH AND A STRONG FRONT PUSHES ACROSS THE
REGION. RAIN CHANCES WILL REMAIN HIGH FOR SUNDAY AND DIMINISH WEST
TO EAST SUNDAY EVENING. SOME CLOUDS MAY REMAIN BEHIND THIS FRONT AS
THE LOW CLOUDS WRAP AROUND THE MAIN LOW PRESSURE SYSTEM ON MONDAY.
TEMPS WILL REMAIN NEAR CLIMO.

.LONG TERM...(TUESDAY THROUGH SATURDAY). NO CHANGES MADE.
HIGH PRESSURE & DRY WEATHER SETS UP THROUGH THURSDAY MORNING...THEN
THE NEXT LOW PRESSURE & COLD FRONT APPROACH WITH A CHANCE OF SHOWERS
& TSTMS THURSDAY EVENING TO OVERNIGHT. GFS HAS THIS COLD FRONT
THROUGH THE CWA FRIDAY MORNING. THEN HIGH PRESSURE LATER FRIDAY &
INTO THE WEEKEND.

&&

.MARINE...
WINDS & SEAS ARE CURRENTLY REMAINING BELOW SCEC. WILL SEE A
GRADUALLY INCREASE THIS MORNING TO SCEC AS THE BOUNDARY
MOVES CLOSER. THEN POSSIBLE SCA AFTER THE FRONT PUSHES THROUGH &
INTO MONDAY. LOWERING TUESDAY THROUGH THURSDAY. THEN AGAIN
INCREASING WITH THE NEXT SYSTEM.

&&

.FIRE WEATHER...
POSSIBLE DRIER & WINDY CONDITIONS COULD CAUSE SOME AREAS IN FLORIDA
TO REACH RED FLAG CONDITIONS MONDAY OR TUESDAY. WILL CONTINUE TO
MONITOR.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  78 57 69 45 / 70 50 10 00
PANAMA CITY  74 56 69 52 / 70 30 05 00
DOTHAN       78 53 66 46 / 80 20 05 00
ALBANY       78 55 65 45 / 80 40 10 00
VALDOSTA     79 57 66 46 / 80 60 10 00
CROSS CITY   80 60 70 47 / 70 50 20 00

&&

BOLINSKI
Hazardous weather outlook, Mar 27, 5:14 AM EST, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
514 AM EST SUN MAR 27 2005

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-281030-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
514 AM EST SUN MAR 27 2005

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

...A TORNADO WATCH IS IN EFFECT UNTIL 11 AM EST (10 AM CST)...

.DAY ONE...
A STRONG COLD FRONT WILL MOVE EAST INTO THE REGION TODAY AND WILL BE
ACCOMPANIED BY NUMEROUS SHOWERS AND THUNDERSTORMS. SOME OF THESE
STORMS WILL BE SEVERE...WITH DAMAGING WINDS...LARGE HAIL...AND
POSSIBLE TORNADOES.

.DAYS TWO THROUGH SEVEN...
AFTER THIS FRONT MOVES THROUGH...HIGH PRESSURE WILL USHER IN FAIR AND
DRY CONDITIONS WHICH ARE EXPECTED TO LAST THROUGH MUCH OF THE
UPCOMING WEEK...BEFORE THE NEXT COLD FRONT APPROACHES ON FRIDAY.

.SPOTTER CALL TO ACTION STATEMENT...
WITH THE APPROACHING SEVERE WEATHER...SPOTTER ACTIVATION WILL BE
REQUIRED TODAY. DUE TO THE LIKELY SEVERITY OF THIS EVENT...ALL
RESIDENTS WITHIN THIS AREA OF CONCERN ARE URGED TO KEEP ABREAST OF
THE LATEST CONDITIONS AND BE ALERT FOR FURTHER WATCHES AND WARNINGS.

.RIP CURRENTS...
...THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA
BIG BEND AND PANHANDLE BEACHES...

WIND...WAVE...AND TIDAL CONDITIONS SUPPORT STRONGER AND MORE FREQUENT
RIP CURRENTS TODAY. ONLY EXPERIENCED SWIMMERS SHOULD CONSIDER
ENTERING THE WATER. IF YOU ARE CAUGHT IN A RIP CURRENT...WADE
SIDEWAYS PARALLEL TO THE BEACH UNTIL YOU ARE OUT OF ITS PULL.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

17-GOULD

In the hours before

Special weather statement, Mar 27, 4:42 AM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
442 AM EST SUN MAR 27 2005

ALZ065>069-FLZ007>018-026-027-GAZ120>131-142>148-155>161-271600-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DOUGHERTY GA-EARLY GA-FRANKLIN FL-GADSDEN FL-
GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LANIER GA-LEE GA-
LEON FL-LIBERTY FL-LOWNDES GA-MILLER GA-MITCHELL GA-QUITMAN GA-
RANDOLPH GA-SEMINOLE GA-TERRELL GA-THOMAS GA-TIFT GA-TURNER GA-
WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CUTHBERT...DALEVILLE...DAWSON...DE FUNIAK SPRINGS...
DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...ENTERPRISE...FITZGERALD...
FORT GAINES...FORT RUCKER...GENEVA...GEORGETOWN...HEADLAND...
LAKELAND...LEESBURG...MARIANNA...MONTICELLO...MORGAN...MOULTRIE...
NASHVILLE...NEWTON...OCILLA...OZARK...PANAMA CITY...
PANAMA CITY BEACH...PELHAM...PORT ST. JOE...PUTNEY...QUITMAN...
SANTA ROSA BEACH...ST. MARKS...SYLVESTER...TALLAHASSEE...
THOMASVILLE...TIFTON...VALDOSTA AND VERNON
442 AM EST SUN MAR 27 2005

THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR SOUTHEAST
ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND MUCH OF THE
FLORIDA BIG BEND AND PANHANDLE...EFFECTIVE UNTIL 1100 AM EST SUNDAY
MORNING(1000 AM CST).

THIS WATCH INCLUDES THE FOLLOWING COUNTIES:

IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON.

IN FLORIDA...WALTON...HOLMES...WASHINGTON...BAY...JACKSON...
CALHOUN...GULF...GADSDEN...LIBERTY...FRANKLIN...LEON...WAKULLA...
AND JEFFERSON.

IN GEORGIA...QUITMAN...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH...
CALHOUN...BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY...
LEE...WORTH...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS...BEN
HILL...IRWIN...BERRIEN...LANIER...AND LOWNDES.

REMEMBER A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES
AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

17-GOULD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 7:34 PM ESTSevere Thunderstorm WarningTAEEarly, Seminole26 min
Mar 26, 8:45 PM ESTSevere Thunderstorm WarningTAEDecatur, Seminole30 min
Mar 26, 9:13 PM ESTSevere Thunderstorm WarningTAEDecatur, Grady47 min
Mar 26, 10:07 PM ESTSevere Thunderstorm WarningTAEBrooks, Colquitt, Grady, Mitchell, Thomas38 min
Mar 26, 10:38 PM ESTTornado WarningTAERandolph277 days
Mar 26, 10:43 PM ESTSevere Thunderstorm WarningTAEBrooks, Colquitt, Cook, Lowndes, Thomas47 min
Mar 26, 11:50 PM ESTSevere Thunderstorm WarningTAELanier, Lowndes25 min
Mar 26, 11:56 PM ESTTornado WarningTAELanier, Lowndes, Seminole277 days
Mar 27, 3:34 AM ESTSevere Thunderstorm WarningTAEQuitman41 min
Mar 27, 5:19 AM ESTSevere Thunderstorm WarningTAEClay, Quitman, Randolph41 min
Mar 27, 8:43 AM ESTTornado WarningTAEBen Hill, Quitman276 days
Mar 27, 11:08 AM ESTFlash Flood WarningTAELee4 hr
Mar 27, 11:09 AM ESTTornado WarningTAEWorth276 days
Mar 27, 11:20 AM ESTSpecial Marine WarningTAE115 min
Mar 27, 11:25 AM ESTFlash Flood WarningTAEClay, Quitman, Randolph3 hr
Mar 27, 12:25 PM ESTSevere Thunderstorm WarningTAEClay, Randolph35 min
Mar 27, 1:13 PM ESTSpecial Marine WarningTAE2 hr
Mar 27, 3:09 PM ESTSpecial Marine WarningTAE96 min
Mar 26, 11:28 PM ESTSevere Thunderstorm WarningTAECoffee47 min
Mar 27, 6:41 AM ESTSevere Thunderstorm WarningTAEDale34 min
Mar 27, 2:06 PM ESTSevere Thunderstorm WarningTAECoffee39 min
Mar 27, 2:33 PM ESTFlash Flood WarningTAECoffee, Dale, Henry117 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2005Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.